MAUDE Adverse Event Report: DEPUY MITEK LLC US GII DRBIT ARTHRO 2.4MM *EA; SURGICAL HAND DRILL

DEPUY MITEK LLC US GII DRBIT ARTHRO 2.4MM *EA; SURGICAL HAND DRILL
Catalog Number 211502
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned, therefore is unavailable for a physical evaluation.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.Therefore, we cannot determine what caused the user to experience the reported event, we cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4) - incomplete.
 
Event or Problem Description
It was reported by the sales rep that the customer's gii slotted drill guide was bent causing their gii artho drill bit to break at the distal tip while the surgeon tried to force the drill bit through the guide during a bicep procedure.It was confirmed nothing fell inside the patient.The surgeon used another drill guide and drill bit to complete the procedure with no patient consequences.There was a 5 minute delay.Both devices were over 2 years old and had seen a lot of use.The devices were also already discarded by the customer.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned, therefore is unavailable for a physical evaluation.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.Therefore, we cannot determine what caused the user to experience the reported event, we cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.

Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7796246
Report Number1221934-2018-51543
Device Sequence Number19180401
Product Code GFG
UDI-Device Identifier10886705001743
UDI-Public10886705001743
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211502
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/21/2013
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date08/19/2018
Supplement Report FDA Received Date08/20/2018
Patient Sequence Number1